Welcome, Guest. Please login or register.
July 18, 2019, 01:51:27 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 746094
  • Total Topics: 62412
  • Online Today: 305
  • Online Ever: 1421
  • (August 13, 2016, 05:18:44 am)
Users Online
Users: 4
Guests: 265
Total: 269

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: lipodystrophy  (Read 3907 times)

0 Members and 1 Guest are viewing this topic.

Offline rcwebr

  • Member
  • Posts: 3
  • poz 30 years.
lipodystrophy
« on: June 25, 2015, 03:42:44 pm »
Have been poz for 30 years.  for the last 12 years have had lipo mostly in belly and loss of one glute.  go figure.  tried serostim  a few years ago but it did not help so stopped after 6months due to side effects.   My Dr. said to try egrifta.  My company approved it and  it gets delivered tomorrow.   lucky only going to pay 40 bucks a month for it.  Does it really work?  I am already diabetic  so that is under great control.  is egrifta something you have to take forever?  Does the fat come back the same after you stop say after a year or so?
Ron
poz 30 years.  full blown as of March 1986 with 72 T-Cells was given 6 months to live in 94 due to 0 T-cells for 4 years..  I'm still here.  now in good health.

Offline Jeff G

  • Administrator
  • Member
  • Posts: 17,064
  • How am I doing Beren ?
Re: lipodystrophy
« Reply #1 on: June 25, 2015, 03:50:22 pm »
Welcome to the forum. I am a diabetic and I have lipo belly and fat around my back and shoulders . My doctors are adamant that engrifta is not indicated for people with diabetes and steadfastly refuse to prescribe it. Please keep us updated and let us know how the drug interacts with your diabetes I donít think I would ever use engrifta but I am curious about the subject.
HIV 101 - Basics
HIV 101
You can read more about Transmission and Risks here:
HIV Transmission and Risks
You can read more about Testing here:
HIV Testing
You can read more about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read more about HIV prevention here:
HIV prevention
You can read more about PEP and PrEP here
PEP and PrEP

Offline rcwebr

  • Member
  • Posts: 3
  • poz 30 years.
Re: lipodystrophy
« Reply #2 on: June 26, 2015, 12:32:23 pm »
thanks.  yeah.  I am a bit leary,  but I will try it.  i will let you know how it goes.  My General practitioner and my HIV  Dr. say that since I am already on light dose for diabetes, we will just watch and see how the GL  goes.  They will check every 3 months for now.  My A1c is usually under 6.7. and last  one was 5.9 due to the glipizide.
Ron
poz 30 years.  full blown as of March 1986 with 72 T-Cells was given 6 months to live in 94 due to 0 T-cells for 4 years..  I'm still here.  now in good health.

Offline OddlyEven

  • Member
  • Posts: 9
Re: lipodystrophy
« Reply #3 on: April 05, 2016, 08:35:11 pm »
Hey all...I haven't posted here in years. Been living with HIV since 2007. Doing well with my regimen...etc.

But one problem I'm having is somewhere about 5 to 6 years ago I began to gain belly fat. Is this because of my meds? I've recently started trying to watch what I eat and I'm trying to get more exercise. But I need to know if this hopeless due to the meds?

And from what I'm understanding here, you're saying there is a drug that could possibly help with this? Could someone please direct me to the right place so I could get more information about this? Please. :)

 


Terms of Membership for these forums
 

© 2019 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.